Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 433, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 24, 2001, 8:46 PM CST for Bullock County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2001, 8:46 PM CST (02:46 UTC)
- Expired
- Nov 24, 2001, 9:15 PM CST
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Bullock County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 5:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1498 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
888 WUUS54 KBMX 250246 SVRBHM ALC011-250315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 846 PM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BULLOCK COUNTY IN SOUTHEAST ALABAMA * UNTIL 915 PM CST * AT 842 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME WEST CENTRAL BULLOCK COUNTY... MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL NORTHWESTERN BULLOCK COUNTY. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:53 PM CST, 5 hours 53 minutes earlier.
Area forecast discussion, Nov 24, 2:53 PM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 253 PM CST SAT NOV 24 2001 ACTIVE WEATHER CONTINUES INTO THE EVENING...WITH ATTENTION FOR LATER PERIODS DEFERED UNTIL LATER. WILL UPDATE FORECAST AS SOON AS DUTIES ALLOW. .BHM...NONE.
In the hours before
Special weather statement, Nov 24, 3:01 PM CST, 5 hours 45 minutes before
ALZ001>018-022>026-030>035-039-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 301 PM CST SAT NOV 24 2001 TORNADO WATCH NUMBER 818 HAS EXPIRED FOR THE FOLLOWING COUNTIES... BIBB...BLOUNT...CHILTON...DALLAS...JACKSON...JEFFERSON... MARSHALL...PERRY.... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 818 WHICH HAS BEEN EXTENDED UNTIL 345 PM... DEKALB...ETOWAH...SHELBY...ST CLAIR...
Special weather statement, Nov 24, 5:15 PM CST, 3 hours 31 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 515 PM CST SAT NOV 24 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 820... CALHOUN...CHEROKEE...CHILTON...DALLAS...TALLADEGA... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 820 WHICH IS IN EFFECT UNTIL 800 PM... AUTAUGA...BULLOCK...CHAMBERS...CLAY...CLEBURNE... COOSA...ELMORE...LEE...LOWNDES...MACON... MONTGOMERY...PIKE...RANDOLPH...TALLAPOOSA...
Special weather statement, Nov 24, 6:10 PM CST, 2 hours 36 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 610 PM CST SAT NOV 24 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 820... AUTAUGA...CLAY...COOSA... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 820 WHICH IS IN EFFECT UNTIL 800 PM... BULLOCK...CHAMBERS...CLEBURNE...ELMORE...LEE... LOWNDES...MACON...MONTGOMERY...PIKE...RANDOLPH... TALLAPOOSA...
Special weather statement, Nov 24, 6:58 PM CST, 1 hour 48 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 658 PM CST SAT NOV 24 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 820... CHAMBERS...ELMORE...LOWNDES...RANDOLPH...TALLAPOOSA... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 820 WHICH IS IN EFFECT UNTIL 800 PM... BULLOCK...LEE...MACON...MONTGOMERY...PIKE...
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 6:58 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 47 min |
| Nov 24, 8:08 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 52 min |
| Nov 24, 8:40 PM CST | Severe Thunderstorm Warning | BMX | Pike | 35 min |
| Nov 24, 9:50 PM CST | Tornado Warning | BMX | Pike | 25 min |
| Nov 25, 1:59 AM CST | Tornado Warning | BMX | Barbour | 46 min |
| Nov 25, 2:54 AM CST | Tornado Warning | BMX | Barbour, Russell | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.